Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 15, NWS Riverton, WY

December 14, 20066 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Dec 14, 2006, 3:09 PM MST for 6 counties in Wyoming. It took effect at Dec 14, 2006, 11:04 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 3:09 PM MST (22:09 UTC)
In effect from
Dec 14, 2006, 11:04 PM MST
Expired
Dec 15, 2006, 2:56 PM MST
In force
16 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 142209
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MST THU DEC 14 2006

...HIGH WINDS LIKELY IN THE ABSAROKA MOUNTAINS TONIGHT WITH
THE POTENTIAL FOR HIGH WINDS LATER TONIGHT AND FRIDAY ACROSS
GREEN...RATTLESNAKE AND EASTERN SLOPES OF THE WIND RIVER
MOUNTAINS AS WELL AS THE CODY FOOTHILLS AND THE LOWER ELEVATIONS
OF NATRONA COUNTY...


WYZ002-150700-
/O.UPG.KRIW.HW.A.0012.061215T0700Z-061215T2200Z/
/O.NEW.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/
ABSAROKA MOUNTAINS-
309 PM MST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL LIKELY INCREASE AFTER MIDNIGHT TO BETWEEN
45 TO 55 MPH WITH GUSTS OF 75 TO 85 MPH...PARTICULARLY ALONG
THE CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS. TRAVELERS
SHOULD BE ESPECIALLY ALERT FOR THESE DANGEROUS WINDS. BRING
ANY LOOSE ITEMS INDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-020-150700-
/O.EXT.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
309 PM MST THU DEC 14 2006

...HIGH WIND WATCH NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH
FRIDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH
FRIDAY AFTERNOON. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT WITH
THE POSSIBILITY OF HIGH WINDS AFTER 2 AM. SUSTAINED SOUTHWEST
WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND GUSTS OF 60 MPH
ARE POSSIBLE LATE TONIGHT THROUGH FRIDAY. DANGEROUS CROSS WINDS 
CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF
CASPER...HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF
CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF
CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING
INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. IF CONDITIONS
WARRANT...THIS HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND
WARNING LATER TONIGHT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ015-150700-
/O.EXT.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/
WIND RIVER MOUNTAINS EAST-
309 PM MST THU DEC 14 2006

...HIGH WIND WATCH NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH
FRIDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH
FRIDAY AFTERNOON. 

SOUTHWEST WINDS WILL LIKELY INCREASE TONIGHT WITH SUSTAINED WINDS
OF 40 TO 50 MPH WITH WIND GUSTS OF 75 MPH POSSIBLE OVERNIGHT INTO
FRIDAY...INCLUDING SOUTH PASS ALONG HIGHWAY 28. IF CONDITIONS WARRANT...
THIS HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND WARNING LATER
TONIGHT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ003-150700-
/O.CON.KRIW.HW.A.0012.061215T0700Z-061215T2200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
309 PM MST THU DEC 14 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH FRIDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATER TONIGHT
WITH THE POSSIBILITY OF HIGH WINDS. SOUTHWEST WINDS MAY INCREASE
TO BETWEEN 35 AND 40 MPH WITH GUSTS TO 60 MPH...AFTER MIDNIGHT INTO
FRIDAY OVER PORTIONS OF THE CODY FOOTHILLS...PARTICULARLY IN THE
VICINITY OF CLARK AND AT THE MOUTH OF ANY DEEP CANYONS...AS WELL
AS ALONG HIGHWAY 120... ESPECIALLY BETWEEN CLARK AND HIGHWAY 296.
THE STRONGEST WINDS ARE EXPECTED TO BE NORTH OF CODY. BE ON THE
ALERT FOR DANGEROUS SUDDEN CROSS WINDS AND BRING INDOORS ANY LOOSE
ITEMS. IF CONDITIONS WARRANT...THIS HIGH WIND WATCH WILL BE
UPGRADED TO A HIGH WIND WARNING BY MIDNIGHT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

TEAM RIVERTON
4 follow-up statements
000 
WWUS75 KRIW 150604
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1104 PM MST THU DEC 14 2006

...HIGH WINDS ARE EXPECTED IN THE ABSAROKA...GREEN...RATTLESNAKE
AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...AS WELL AS THE
LOWER ELEVATIONS OF NATRONA COUNTY FOR THE REMAINDER OF TONIGHT
THROUGH FRIDAY AFTERNOON...

WYZ003-150715-
/O.CAN.KRIW.HW.A.0012.061215T0700Z-061215T2200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1104 PM MST THU DEC 14 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

$$

WYZ019-020-151415-
/O.UPG.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/
/O.EXA.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1104 PM MST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHWEST WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND
GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED TO OCCUR OVER PARTS OF
THE WARNED AREA TONIGHT...BECOMING MORE WIDESPREAD FRIDAY MORNING.
DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG
HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 287 THROUGH JEFFREY
CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE
SOUTHERN PORTION OF CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE
VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-151415-
/O.UPG.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/
/O.EXA.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/
WIND RIVER MOUNTAINS EAST-
1104 PM MST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE WITH SUSTAINED WINDS OF
40 TO 50 MPH WITH WIND GUSTS OF 75 MPH LIKELY LATE TONIGHT THROUGH
FRIDAY AFTERNOON...INCLUDING SOUTH PASS ALONG HIGHWAY 28. THESE DANGEROUS
WINDS COMBINED WITH PERIODS OF LIGHT SNOW WILL CAUSE AREAS OF
NEAR ZERO VISIBILITY DUE TO CONSIDERABLE BLOWING AND DRIFTING SNOW 
OVER SOUTH PASS. 

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-151415-
/O.CON.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/
ABSAROKA MOUNTAINS-
1104 PM MST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST FRIDAY. 

SOUTHWEST WINDS BETWEEN 45 AND 55 MPH WITH GUSTS OF 75 TO 85
MPH WILL CONTINUE ACROSS THE ABSAROKA MOUNTAINS...PARTICULARLY ALONG
THE CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS. TRAVELERS
SHOULD BE ESPECIALLY ALERT FOR THESE DANGEROUS WINDS. BRING ANY
LOOSE ITEMS INDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 150937
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MST FRI DEC 15 2006

...HIGH WINDS ARE EXPECTED IN THE ABSAROKA...GREEN...RATTLESNAKE
AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...AS WELL AS THE
LOWER ELEVATIONS OF NATRONA COUNTY THROUGH THIS AFTERNOON...

WYZ019-020-151745-
/O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
237 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

SUSTAINED SOUTHWEST WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND
GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED TO OCCUR OVER THE
WARNED AREA THROUGH THIS AFTERNOON. DANGEROUS CROSS WINDS CAN BE
EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF
CASPER...HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF
CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF
CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING
INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-151745-
/O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/
WIND RIVER MOUNTAINS EAST-
237 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE WITH SUSTAINED WINDS OF
40 TO 50 MPH WITH WIND GUSTS OF 75 MPH LIKELY THROUGH THIS 
AFTERNOON...INCLUDING SOUTH PASS ALONG HIGHWAY 28. THESE
DANGEROUS WINDS COMBINED WITH PERIODS OF LIGHT SNOW WILL CAUSE
AREAS OF NEAR ZERO VISIBILITY DUE TO CONSIDERABLE BLOWING AND
DRIFTING SNOW OVER SOUTH PASS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-151745-
/O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/
ABSAROKA MOUNTAINS-
237 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS BETWEEN 45 AND 55 MPH WITH GUSTS OF 75 TO 85 MPH
WILL CONTINUE ACROSS THE ABSAROKA MOUNTAINS...PARTICULARLY ALONG
THE CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS THROUGH THIS AFTERNOON.
TRAVELERS SHOULD BE ESPECIALLY ALERT FOR THESE DANGEROUS WINDS.
BRING ANY LOOSE ITEMS INDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 151640
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
940 AM MST FRI DEC 15 2006

...HIGH WINDS ARE EXPECTED IN THE ABSAROKA...GREEN...RATTLESNAKE
AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...AS WELL AS THE
LOWER ELEVATIONS OF NATRONA COUNTY THROUGH THIS AFTERNOON...

WYZ019-020-152200-
/O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
940 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

SUSTAINED SOUTHWEST WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND
GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED TO OCCUR OVER THE WARNED
AREA THROUGH THIS AFTERNOON. SOME OF THE STRONGEST WINDS WILL
OCCUR FROM HIGHWAY 220 AND ALCOVA RESERVOIR TO THE SOUTHWEST SIDE
OF CASPER. THE DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT
TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER... HIGHWAY 287
THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING
BOULEVARD OVER THE SOUTHERN PORTION OF CASPER... ESPECIALLY IF
DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE
ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-152200-
/O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/
WIND RIVER MOUNTAINS EAST-
940 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE WITH SUSTAINED WINDS OF
40 TO 50 MPH WITH WIND GUSTS OF 75 MPH LIKELY THROUGH THIS
AFTERNOON...INCLUDING SOUTH PASS ALONG HIGHWAY 28. THESE
DANGEROUS WINDS COMBINED WITH PERIODS OF LIGHT SNOW THIS AFTERNOON 
WILL CAUSE AREAS OF NEAR ZERO VISIBILITY DUE TO CONSIDERABLE
BLOWING AND DRIFTING SNOW OVER SOUTH PASS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-152200-
/O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/
ABSAROKA MOUNTAINS-
940 AM MST FRI DEC 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS OF 75 MPH WILL
CONTINUE ACROSS THE ABSAROKA MOUNTAINS...PARTICULARLY ALONG THE
CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS THROUGH THIS
AFTERNOON. TRAVELERS SHOULD BE ESPECIALLY ALERT FOR THESE
DANGEROUS WINDS. BRING ANY LOOSE ITEMS INDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 152156
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MST FRI DEC 15 2006


WYZ002-015-019-020-152300-
/O.CAN.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/
ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS EAST-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
256 PM MST FRI DEC 15 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. STRONG WINDS ARE STILL EXPECTED THE REMAINDER OF THE
AFTERNOON BUT THESE WILL NOT REACH HIGH WINDS CRITERIA.

$$

TEAM RIVERTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 12:18 PM MST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 14, 12:18 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1218 PM MST THU DEC 14 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
UPDATED TO EXTEND THE WINTER HIGHLIGHTS THROUGH FRIDAY AFTERNOON. IT
APPEARS THE APPROACH OF THE COLD FRONT WILL BRING ANOTHER ROUND OF
PRECIPITATION INTO FRIDAY AFTERNOON. THERE COULD BE A BRIEF BREAK
IN BETWEEN OUR CURRENT ISENTROPIC PRECIPITATION AND THE FRONTAL
BOUNDARY PRECIPITATION BUT DONT COUNT ON IT. EITHER WAY...SNOW
WILL CONTINUE INTO FRIDAY...ESPECIALLY IN THE MOUNTAINS. THE VALLEYS
ARE A LITTLE TRICKER WITH TEMPERATURES AND LOCATION OF BEST
FORCING. WILL LEAVE THE STAR VALLEY OUT OF THE ADVISORY WITH THIS
AFTERNOON UPDATE AS RAIN IS FALLING IN THE SOUTH AND ONLY LIGHT
SNOW SO FAR IN THE NORTH. WE MAY NEED TO ADD THEM IN THE ADVISORY
WITH THE AFTERNOON UPDATE. PIH RADAR SHOWING IMPRESSIVE AREA OF
PRECIPITATION BEGINNING TO IMPACT OUR WEST. MORE ON THE AFTERNOON
DISCUSSION.

THE CONTINUATION OF THE EXTENDED PACIFIC MOISTURE FEED ORIGINATING
WELL WEST OF HAWAII WILL CONTINUE TO SUPPLY WESTERN WYOMING WITH
ADDITIONAL SIGNIFICANT SNOWFALL THROUGH THIS EVENING. THIS SNOWFALL
WILL BE ENHANCED BY A BROAD AREA OF ISENTROPIC LIFT. TAKING INTO
ACCOUNT THAT STEADY SNOW IS ALREADY FALLING ACROSS WESTERN WYOMING
AND INCREASING IN INTENSITY...DECIDED TO GO WITH THE LOW END OF
WARNING CRITERIA FOR THE WESTERN WYOMING MOUNTAINS...NAMELY 9 TO 14
INCHES. WENT WITH LESSER AMOUNTS IN YELLOWSTONE PARK WHERE THE SNOW
SHOULD BE DELAYED THIS MORNING SO WENT WITH 5 TO 8 INCHES THERE.
THE JACKSON VALLEY WILL ACCUMULATE MOST OF THEIR SNOWFALL DURING THE
NEXT FEW HOURS BEFORE THE SNOW MIXES WITH RAIN THIS AFTERNOON. AFTER
THE MIXTURE CHANGES BACK TO ALL SNOW IN THE JACKSON VALLEY THIS
EVENING THEY WILL SEE A TOTAL OF 4 TO 5 INCHES. THE UPPER GREEN
RIVER BASIN SHOULD REGISTER 3 TO 6 INCHES OF SNOWFALL. THE START
VALLEY WILL NOT SEE ANY APPRECIABLE ACCUMULATION AS TEMPS THERE ARE
ALREADY IN THE 40S. AS A RESULT...WENT WITH WINTER WEATHER HILITES
FOR MOST OF WESTERN WYOMING THROUGH MIDNIGHT TONIGHT. AFTER ANOTHER
SHEARED VORT LOBE TRACKS EAST ACROSS THE CWA AROUND MIDNIGHT TONIGHT
WE WILL SEE ANOTHER BRIEF RESPITE IN THE SNOWFALL LATE TONIGHT. THEN
A VIGOROUS SHORTWAVE NOW OVER 42N/142W WILL TRACK RAPIDLY EAST
TOWARD WYOMING. THIS WAVE WILL PUSH A STRONG PACIFIC COLD FRONT
SOUTH ACROSS WYOMING ON FRIDAY. Q VECTOR FORCING...FRONTAL LIFT AND
INSTABILITY WILL PRODUCE ONE LAST QUICK GRAND FINALE OF SIGNIFICANT
SNOWFALL FOR WESTERN WY FRIDAY WITH ANOTHER 2 TO 4 INCHES EXPECTED.
WITH SOME NEGATIVE LIFTED INDICES EXPECT ISOLATED HEAVY SNOW PELLET
SHOWERS WITH THUNDER TO OCCUR FRIDAY. THE FRONT SHOULD BE STRONG
ENOUGH TO SPILL SOME OF THE PRECIP OVER TO THE EAST SIDE OF THE
DIVIDE FRIDAY.

AS FOR THE WINDS...700MB WINDS ARE EXPECTED TO ONCE AGAIN INCREASE
TO 60 KNOTS TONIGHT AND FRIDAY. THE RIGHT FRONT QUADRANT OF THE
APPROACHING 140 KNOT JET MAX WILL HELP SURFACE THESE 60 KNOT WINDS
CLOSER TO THE SURFACE WHICH WILL BE COINCIDENT WITH A PROGGED WELL
DEFINED LEE SIDE TROUGH. AS A RESULT HAVE ISSUED A HIGH WIND WATCH
FOR THE CODY FOOTHILLS...ABSAROKAS...EAST SLOPES OF THE WIND RIVER
MTNS INCLUDING SOUTH PASS...THE GREEN MTNS AS WELL AS NATRONA COUNTY
INCLUDING THE CITY OF CASPER VALID FROM MIDNIGHT TONIGHT THROUGH 22Z
FRIDAY. HAVE INDICATED A DOWNWARD TREND IN THESE WINDS FROM NORTH TO
SOUTH AS THE FRONT APPROACHES FRIDAY.

ON FRIDAY NIGHT AND SATURDAY MORNING THE FRONT WILL STALL JUST TO
THE SOUTH AS VORT ENERGY ESTABLISHES ITSELF NEAR VEGAS. ISENTROPIC
LIFT WILL GET UNDERWAY ACROSS SOUTHERN WY AHEAD OF THE ASSOCIATED
SOUTHERN STREAM BROAD TROUGH OVER THE GREAT BASIN. WENT WITH HIGH
CHANCES TO LOW LIKELY POPS FOR SNOWFALL MAINLY OVER SWEETWATER COUNTY
AND SOUTHERN LINCOLN COUNTY LATE FRIDAY NIGHT INTO SATURDAY. IN
ADDITION...QG FORCING WILL BE IN PLACE THERE ALONG WITH NEGATIVE EPV
JUST ABOVE THE SLOPING FRONT. WOULD THEREFORE EXPECT POSSIBLE NARROW
STATIONARY HEAVY SNOW BANDING TO TAKE PLACE IN THIS AREA DURING THIS
TIME FRAME BUT FOR NOW HAVE LIGHT AMOUNTS. THE LATEST RUNS INDICATE
THAT THE SNOWFALL ASSOCIATED WITH THE SOUTHERN STREAM ENERGY TO
THE SOUTH AND ITS ISENTROPIC LIFT WILL TAKE PLACE FARTHER SOUTH AND
EAST THAN ORIGINALLY ANTICIPATED SO KEPT JUST LOW POPS SOUTH AND WEST
OF THE OWL CREEK MTNS.

EXPECT A SIGNIFICANT COOL DOWN AFTER THE FROPA FRIDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY
ON SUNDAY...THE CONUS WILL HAVE A LONGWAVE TROUGH ACROSS THE WESTERN
U.S. AND FLAT RIDGING ACROSS ACROSS THE SOUTHEAST.  THIS LONGWAVE
TROUGH WILL BE SLOW TO PUSH THROUGH THE AREA...WITH TWO MAIN PIECES
OF ENERGY.  ONE PIECE OF ENERGY WILL BE WELL SOUTH OF THE AREA
ACROSS ARIZONA AND NEW MEXICO...WHILE THE OTHER PIECE OF ENERGY WILL
SKIRT ACROSS THE NORTHEAST SECTIONS OF THE AREA ON MONDAY.
HOWEVER...THE BEST SHOT AT PRECIPITATION WILL OCCUR ON SUNDAY ACROSS
THE EASTERN/FAR SOUTHERN SECTIONS OF THE FORECAST AREA...WHERE THE
BEST FORCING AND BAROCLINICITY WILL BE LOCATED.  AFTER SUNDAY...
DRIER AIR IS EXPECTED TO WORK INTO THE REGION...WHICH IS SUPPORTED BY
THE 00Z GFS AND ECMWF. SO HAVE TRIMMED POPS BACK SIGNIFICANTLY
SUNDAY NIGHT AND MONDAY.  A TRANSITORY RIDGE WILL AFFECT THE AREA ON
TUESDAY...BEFORE A WEAK DISTURBANCE SKIRTS THE AREA TO THE NORTH ON
WEDNESDAY.  ALSO...THE COLDEST TEMPERATURES SO FAR THIS SEASON IS
EXPECTED FOR EARLY NEXT WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY THROUGH 3 PM FRIDAY
FOR WYOMING ZONES 001...013 AND 025. WINTER STORM WARNING FOR WYOMING
ZONES 012...014 AND 024 ALSO THROUGH 3 PM FRIDAY. HIGH WIND WATCH
LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR WYOMING ZONES 002>003...015
AND 019>020.

&&

SHORT TERM...LIPSON/SKRBAC
LONG TERM...WM
Hazardous weather outlook, Dec 14, 12:24 PM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1224 PM MST THU DEC 14 2006

WYZ001>020-022>030-151200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1224 PM MST THU DEC 14 2006

...WINTER STORM WARNING FOR THE WESTERN WYOMING MOUNTAINS TODAY
THROUGH 3 PM FRIDAY...

...SNOW ADVISORY FOR THE JACKSON VALLEY...YELLOWSTONE PARK AND
THE UPPER GREEN RIVER BASIN FOOTHILLS TODAY THROUGH 3 PM FRIDAY...

...HIGH WIND WATCH FOR PORTIONS OF WESTERN AND CENTRAL WYOMING
THROUGH LATE TONIGHT THROUGH MID AFTERNOON FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

9 TO 14 INCHES OF SNOWFALL IS EXPECTED IN THE WESTERN WYOMING
MOUNTAINS BY FRIDAY AFTERNOON ALONG WITH 3 TO 6 INCHES OF
SNOW EXPECTED IN THE JACKSON VALLEY AND THE UPPER GREEN RIVER
FOOTHILLS. 5 TO 10 INCHES OF SNOW IS EXPECTED IN YELLOWSTONE
PARK...EXCEPT FOR LESSER AMOUNTS AROUND MAMMOTH. IN ADDITION...WIND
GUSTS OF 45 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW IN
THE WESTERN WYOMING MOUNTAINS TODAY THROUGH MIDNIGHT TONIGHT.
TRAVELLERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS ACROSS
WESTERN WYOMING. SLOW DOWN AND DRIVE DEFENSIVELY.

VERY STRONG WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60
TO 75 MPH MAY OCCUR LATE TONIGHT ACROSS NATRONA COUNTY
INCLUDING THE CITY OF CASPER...THE GREEN MOUNTAINS...SOUTH PASS AS
WELL AS ACROSS THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60
TO 75 MPH MAY OCCUR FRIDAY MORNING INTO MID AFTERNOON FRIDAY IN
NATRONA COUNTY INCLUDING THE CITY OF CASPER...THE GREEN MOUNTAINS...
SOUTH PASS AS WELL AS ACROSS THE CODY FOOTHILLS AND THE ABSAROKA
MOUNTAINS.

THE CURRENT STORM SYSTEM WILL LAST THROUGH FRIDAY AFTERNOON BEFORE
MOVING EAST AND SOUTH. ANOTHER STORM SYSTEM WILL LIKELY GIVE SOUTHERN
WYOMING SOME SNOWFALL LATE FRIDAY NIGHT INTO SATURDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AS WELL AS ANY
WIND SPEEDS IN EXCESS OF 50 MPH. THANK YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:03 AM MSTSnow AdvisoryRIWLincoln, Park, Sublette, Teton35 hr
Dec 14, 4:03 AM MSTWinter Storm WarningRIWFremont, Lincoln, Sublette, Teton40 hr
Dec 14, 4:59 AM MSTHigh Wind WatchRIWFremont, Hot Springs, Natrona, Park, Sublette, Sweetwater18 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.